Jump to content

melly: Switching from Pristiq to Celexa


melly

Recommended Posts

I was on celebs for about 7 years 60mg. It stopped working and I was on 100mg pristine for a year. That also stopped working. The doctor weaned me off pristine and I have been on celexa for two weeks. It does not seem to be having an effect. I am wondering how long it will take to kick in generally. I am miserable.

Link to comment
  • ChessieCat changed the title to melly: Switching from Pristiq to Celexa
  • Moderator Emeritus

Hi melly, and welcome to SA,

 

We ask all members to create a drug signature.  Please use the following format:

 

A request: Would you summarize your history in a signature - ALL drugs, doses, dates, and discontinuations & reinstatements, in the last 12-24 months particularly?

  • Please leave out symptoms and diagnoses.
  • A list is easier to understand than one or multiple paragraphs. 
  • Any drugs prior to 24 months ago can just be listed with start and stop years.
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago)
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016.
  • Link to Account Settings – Create or Edit a signature.

 

Q:  What exactly do you mean by "it stopped working"?

 

I suggest you read Your Drug May Be Your Problem by Dr Peter Breggin.  These drugs can cause the things which they are meant to "fix".

 

I am taking Pristiq and when I was taking 100mg I had mild serotonin toxicity.  I experienced sweating, irritibility/agitation.  Once my dose got lower these improved.

 

When you change from one drug to another you can end up experiencing withdrawal symptoms from the first drug and start up/side effects from the second drug.  You will not be able to tell what is causing what.  Also, you have changed from Pristiq, an SNRI to Celexa which is an SSRI.

 

Please be aware that if you go to the doctor complaining about any issues he may increase your dose, switch your drug, add in a new drug.  You might find that going back onto Pristiq at a lower dose (25mg or 50mg) may be worth considering, which after stabilising you would be able to reduce by SA's recommended 10% of the previous dose followed by a hold of about 4 weeks to allow your brain to adapt to not getting as much of the drug. 

 

How do you talk to a doctor about tapering and withdrawal?


What should I expect from my doctor about withdrawal symptoms?

 

Why taper by 10% of my dosage?


Dr Joseph Glenmullen's WD Symptoms Checklist

 

 

Brain Remodelling


Video:  Healing From Antidepressants - Patterns of Recovery

 

This is your own Introduction topic where you can ask questions and journal your progress.

 VIDEO:   Antidepressant Withdrawal Syndrome and its Management

 

MISSION ACCOMPLISHED:    (6 year taper)      0mg Pristiq      on 13th November 2021

Woohoo!!!  Finally off Pristiq    Post 0 updates start here

ADs since ~1992:  25+ years - 1 unknown, Prozac (muscle weakness), Zoloft; citalopram (pooped out) CTed (very sick for 2.5 wks a few months after); Pristiq:  50mg 2012, 100mg beg 2013 (Serotonin Toxicity)  Tapering from Oct 2015 - 13 Nov 2021   LAST DOSE 0.0025mg

My full tapering program     My Intro (goes to my tapering graph)    My website

PLEASE NOTE:  I am not a medical professional.  I provide information and make suggestions.  Please DO NOT TAG me - thank you.

Link to comment

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy